MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-12
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the heavily calcified lesion causing the reported difficulty to advance.The device was pushed against resistance with the difficult anatomy causing the reported stent dislodgement and subsequently the device embedded in tissue.The reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the an attempt was made to direct stent a heavily calcified lesion in the proximal circumflex artery.The 2.5x12mm xience skypoint stent delivery system (sds) was advanced through the lesion, but resistance was met and the sds was pushed too hard, resulting in the stent dislodging from the balloon.A 3.5 non-abbott stent was deployed and used to embed the dislodged stent in the proximal circumflex.There was no adverse patient sequelae and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18112121
Report Number2024168-2023-12503
Device Sequence Number18048424
Product Code NIQ
UDI-Device Identifier08717648233067
UDI-Public08717648233067
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Catalogue Number1804250-12
Device Lot Number3011841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown